Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 10, 2012Banks County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 10, 2012, 3:08 PM EDT for Banks County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2012, 3:08 PM EDT (19:08 UTC)
Expired
Jul 10, 2012, 3:30 PM EDT
In force
22 min
Issued by
NWS Atlanta, GA

County Banks County, GA

The radar

The Greer radar (KGSP), 131 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WWUS82 KFFC 101908
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT TUE JUL 10 2012

GAZ024-101930-
308 PM EDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BANKS COUNTY UNTIL 330 PM EDT...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PINEFIELD CROSSROADS...MOVING NORTHEAST AT 5
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BANKS COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FIVE POINTS...BANKS CROSSING...HOMER...PINEFIELD
CROSSROADS AND HOLLINGSWORTH. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3448 8343 3444 8338 3433 8339 3426 8334
      3420 8338 3420 8341 3426 8348 3425 8357
      3432 8365 3434 8365 3436 8367 3439 8366
      3449 8353
TIME...MOT...LOC 1909Z 206DEG 4KT 3438 8342

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:52 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 10, 1:52 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT TUE JUL 10 2012

.PREV DISCUSSION...

UPDATE...
/ISSUED 1009 AM EDT TUE JUL 10 2012/
ONLY MINOR TWEAKS PLANNED TO THE FORECAST THIS MORNING BASED ON
CURRENT TRENDS. NO CHANGES TO THE POPS THOUGH. DIURNALLY DRIVEN
THUNDERSTORMS EXPECTED AGAIN THIS AFTERNOON AND INTO TONIGHT. WITH
STATIONARY BOUNDARY JUST NORTH OF THE STATE MAY SEE STORMS LINGER
OVERNIGHT...PARTICULARLY ACROSS NORTH GEORGIA. ISOLATED SEVERE
STORMS WILL AGAIN BE POSSIBLE THIS AFTERNOON ACROSS THE CWA.

11

SHORT TERM /TODAY THROUGH WEDNESDAY/...
/ISSUED 505 AM EDT TUE JUL 10 2012/
MAIN FORECAST CONCERN CONTINUES TO BE PRECIP CHANCES AND QPF IN
ASSOCIATION WITH NEARLY STATIONARY FRONT NEAR NORTH GA AND PLENTIFUL
AVAILABLE MOISTURE. LATEST MODEL SOLUTIONS STILL HAVE SLIGHT
DIFFERENCES IN LOCATION OF THE FRONT... WITH THE NAM AND SREF
SLIGHTLY FARTHER SOUTHWARD THAN THE GFS. NONETHELESS THERE WILL BE
AMPLE MOISTURE AVAILABLE AND ENOUGH RADIATIONAL HEATING TO TRIGGER
CONVECTION ACROSS MUCH OF THE AREA. THE BEST CHANCE WILL BE NEAR
ATLANTA NORTHWARD... WITH LIKELY POPS THIS AFTERNOON INTO EVENING
AND AGAIN ON WEDNESDAY. CHANCE POPS WILL EXTEND SOUTHWARD. PROGGED
PW VALUES ARE AGAIN NEAR 1.80 INCHES FOR BOTH DAYS ALONG WITH WEAK
VERTICAL WIND SHEAR...THEREFORE IN COMBINATION WITH AMPLE CAPE...ANY
STORMS WILL CONTINUE TO HAVE THE MAIN THREATS OF SMALL HAIL...HEAVY
RAINFALL...AND GUSTY WINDS.

BOTH THE NAM AND GFS HAVE 24HR QPF VALUES UP NEAR AN INCH IN THE
NORTHEAST PART OF THE FORECAST HOUR ENDING AT 12Z WEDNESDAY. THEY
DIFFER GREATLY IN AMOUNTS SOUTHWARD WITH THE GFS NEAR 0.75-1.00
INCHES IN THE WEST AND 0.25 INCHES ELSEWHERE... WHILE THE NAM IS
ALMOST OPPOSITE HAVING THE EAST CENTRAL AREAS GETTING UP NEAR 0.75
INCHES AND THE WEST AND SOUTH 0.25 INCHES OR LESS. HPC GUIDANCE
APPEARS TO BE CLOSE TO A BLEND OF THESE SOLUTIONS...GENERALLY HAVING
0.50-0.75 INCHES NORTH OF ATLANTA AND LESS SOUTHWARD. THIS SEEMS
REASONABLE WHILE SOME LOCATIONS WILL OBVIOUSLY RECEIVE HIGHER
AMOUNTS FROM HEAVY DOWNPOURS IN THUNDERSTORMS. WEDNESDAY QPF ALSO
HAS DECENT DISCREPANCIES BETWEEN THE MODELS AS THE GFS HAS 12HR
TOTALS OF NEAR 0.75 INCHES FOR MUCH OF THE AREA EXCEPT THE FAR
SOUTH... WHILE THE NAM FOCUSES 0.50-1.00 INCHES NORTH OF ATLANTA.
ALL CONSIDERED...FROM TODAY THROUGH 00Z THURSDAY MANY LOCATIONS WILL
LIKELY RECEIVE 0.50-1.50 INCHES WITH THE HIGHEST AMOUNTS GENERALLY
BEING IN THE NORTHERN TO CENTRAL AREAS.

FOR TEMPS...USED BLEND OF MAV AND MET GUIDANCE WITH MINOR TWEAKS AND
RAISED MIN TEMPS FOR TUESDAY NIGHT IN SOME AREAS BASED ON PROGGED
CLOUD COVER AND PRECIP EFFECTS. HIGHS TODAY WILL GENERALLY BE IN THE
UPPER 80S TO LOW 90S IN MOST OF THE NORTH AND WEST... WITH MID 90S
SOUTHEAST... AND HIGHS WEDNESDAY WILL LIKELY BE 2-3 DEGREES COOLER
WITH MORE WIDESPREAD CLOUD COVER.

BAKER

LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
/ISSUED 505 AM EDT TUE JUL 10 2012/
NO BIG CHANGES TO LONG TERM PATTERN. SURFACE BOUNDARY REMAINS
STALLED ACROSS GEORGIA FOR MUCH OF THE PERIOD WHILE A TROUGH
CONTINUES FROM THE LOWER MISSISSIPPI VALLEY INTO THE GULF.
ABUNDANT MOISTURE AND LIFT SHOULD AID CONVECTION THROUGH THE WEEK
MAINLY FAVORING THE NORTHERN SECTIONS. BY THE WEEKEND THE UPPER
RIDGE BEGINS TO BUILD WESTWARD INTO GEORGIA AND THE CAROLINAS WITH
THE ECMWF SHOWING A STRONGER RIDGE HOLDING THROUGH MONDAY. SO HAVE
LOWERED POPS A BIT FOR SATURDAY THROUGH MONDAY.

41

&&

.AVIATION...
18Z UPDATE...
CONVECTION HAS ALREADY STARTED ACROSS NORTH GEORGIA AND CHANCE OF
TSRA WILL CONTINUE THROUGH 05-06Z...ALTHOUGH CHANCE IS LOWER FOR
MCN AND CSG THEN FOR THE NORTHERN SITES. ALTHOUGH HAVE SHOWN TEMPO
INCREASING TO PREDOMINANT TSRA AT THE NORTHERN TAF SITES...CHANCES
ARE FAIRLY EQUAL THROUGH THE AFTERNOON AND SHOULD SEE ON AND OFF
THUNDERSTORMS RATHER THAN CONSISTENT TSRA. EXPECT VRB AND GUSTY
WINDS WITH TSRA. WINDS WILL SHIFT FROM WEST TO EAST TOMORROW
MORNING AT ATL BUT SOME UNCERTAINTY IN THE TIMING.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON CIGS AND VSBYS DUE TO TSRA. HIGH CONFIDENCE
ON WIND EXCEPT LOW CONFIDENCE NEAR TSRA AND IN THE MORNING. LOW
CONFIDENCE ON TIMING OF CONVECTION THIS AFTERNOON.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          94  69  86  70 /  60  50  60  60
ATLANTA         91  72  87  70 /  60  50  60  40
BLAIRSVILLE     84  68  79  66 /  70  60  70  60
CARTERSVILLE    92  68  86  68 /  70  60  70  60
COLUMBUS        93  72  92  72 /  40  30  40  40
GAINESVILLE     91  71  84  69 /  70  60  70  60
MACON           94  72  92  71 /  40  30  50  40
ROME            92  71  88  70 /  70  60  70  60
PEACHTREE CITY  91  69  88  69 /  50  40  60  40
VIDALIA         96  75  95  74 /  30  30  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...11
SHORT TERM...BAKER
LONG TERM....41
AVIATION...11
Hazardous weather outlook, Jul 10, 10:32 AM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 AM EDT TUE JUL 10 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111445-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1032 AM EDT TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT
ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A FRONTAL BOUNDARY WILL LINGER ACROSS NORTH GEORGIA THROUGH
TONIGHT WHILE AN UPPER LEVEL LOW REMAINS OVER THE LOWER
MISSISSIPPI RIVER VALLEY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE QUARTER SIZED HAIL...
60 MPH WIND GUSTS AND FREQUENT LIGHTNING. HEAVY RAIN IS ALSO
POSSIBLE. THE BEST TIME FOR THUNDERSTORM DEVELOPMENT WILL BE THIS
AFTERNOON THROUGH TONIGHT.

.DISCUSSION...
THE FRONTAL BOUNDARY AND THE UPPER LOW WILL COMBINE TO PRODUCE
MODERATE INSTABILITY AND ABUNDANT MOISTURE FOR SCATTERED ACROSS
CENTRAL GEORGIA...AND NUMEROUS THUNDERSTORMS ACROSS NORTH GEORGIA. WITH
CAPES INCREASING TO 2500 TO 3000...ISOLATED SEVERE STORMS ARE
POSSIBLE JUST ABOUT ANYWHERE IN NORTH AND CENTRAL GEORGIA. THE
MAIN THREAT WILL BE DAMAGING WINDS. PEA TO QUARTER SIZED HAIL IS
ALSO POSSIBLE...BUT MAINLY ACROSS NORTH GEORGIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY. DUE TO A PERSISTENT
SURFACE BOUNDARY...THUNDERSTORMS WILL BE MORE NUMEROUS ACROSS
NORTH GEORGIA THROUGH THE PERIOD...AND THERE REMAINS THE THREAT OF
ISOLATED SEVERE STORMS ACROSS THE ENTIRE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 10, 1:41 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
141 PM EDT TUE JUL 10 2012

GAZ015-101815-
141 PM EDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN LUMPKIN COUNTY UNTIL 215 PM EDT...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF DAHLONEGA...MOVING EAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
LUMPKIN COUNTY THROUGH 215 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CAMP MERRILL...NIMBLEWILL...AURARIA...TURNERS CORNER...
GARLAND...DAHLONEGA AND PORTER SPRINGS. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3473 8386 3472 8385 3462 8387 3456 8387
      3452 8383 3446 8389 3447 8393 3446 8392
      3442 8398 3447 8411 3454 8419 3460 8419
      3465 8415 3466 8412 3464 8404 3474 8394
TIME...MOT...LOC 1741Z 269DEG 6KT 3449 8408
Special weather statement, Jul 10, 2:01 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
201 PM EDT TUE JUL 10 2012

GAZ001>005-101830-
201 PM EDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...PEA SIZED
HAIL...AND 40 MPH WINDS IN WHITFIELD...WALKER...MURRAY...CATOOSA AND
DADE COUNTIES UNTIL 230 PM EDT...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GREGORY TO 12 MILES SOUTHWEST OF RISING
FAWN...MOVING EAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...MURRAY...CATOOSA AND DADE COUNTIES
THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE SALEM...GREGORY...COHUTTA...STEPHENSVILLE...NEW ENGLAND...
TRENTON...CHATTANOOGA VALLEY...CHATTANOOGA VALLEY...FAIRVIEW...
CISCO...FAIRVIEW...CLOUDLAND CANYON STATE PARK...FORT OGLETHORPE...
CLOUDLAND CANYON STATE PARK AND CEDAR GROVE. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3488 8462 3485 8490 3465 8552 3463 8553
      3464 8555 3498 8560 3498 8536 3497 8536
      3499 8531 3499 8462
TIME...MOT...LOC 1801Z 270DEG 6KT 3496 8477 3504 8507
          3491 8541 3468 8571
Special weather statement, Jul 10, 2:11 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
211 PM EDT TUE JUL 10 2012

GAZ016-023-101830-
211 PM EDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITE AND HALL COUNTIES UNTIL 230 PM EDT...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOSSY CREEK...MOVING EAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITE AND HALL COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CLERMONT...MOSSY CREEK...CLEVELAND AND
LEAF. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3458 8363 3456 8361 3454 8361 3451 8365
      3450 8365 3444 8361 3442 8362 3441 8364
      3442 8378 3460 8379 3461 8364
TIME...MOT...LOC 1812Z 269DEG 6KT 3451 8367
Special weather statement, Jul 10, 2:29 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EDT TUE JUL 10 2012

GAZ001>008-101900-
229 PM EDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND 40 MPH WINDS IN
WHITFIELD...WALKER...UNION...MURRAY...CATOOSA...DADE...FANNIN AND
GILMER COUNTIES UNTIL 300 PM EDT...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JONES MILL TO 22 MILES SOUTHWEST OF RISING
FAWN...MOVING EAST AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...UNION...MURRAY...CATOOSA...DADE...FANNIN
AND GILMER COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE CONASAUGA LAKE...CRANDALL...SUMAC...CISCO...
GREGORY...TENNGA...BEAVERDALE...COHUTTA...LAKEVIEW...HOOKER...
CLOUDLAND CANYON STATE PARK...BOYNTON...BOYNTON...CHICKAMAUGA AND
RISING FAWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3499 8395 3492 8391 3490 8381 3480 8378
      3478 8383 3473 8384 3473 8396 3464 8404
      3466 8412 3465 8415 3473 8411 3475 8507
      3463 8553 3495 8561 3499 8560
TIME...MOT...LOC 1828Z 270DEG 6KT 3486 8456 3510 8482
          3484 8541 3461 8587
Special weather statement, Jul 10, 2:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT TUE JUL 10 2012

GAZ006-008-009-101930-
259 PM EDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN UNION...TOWNS AND FANNIN COUNTIES UNTIL 330 PM EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JONES CREEK...MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UNION...TOWNS AND FANNIN COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE WOODS HOLE SHELTER...GOOCH MOUNTAIN
SHELTER...HAWK MOUNTAIN SHELTER...SUCHES...JONES CREEK...
GADDISTOWN...HEMP...HURST...VOGEL STATE PARK...OWLTOWN...BRASSTOWN
BALD...YOUNG HARRIS...ALEXANDERS MILL...BLAIRSVILLE AND TRACK ROCK.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3482 8371 3479 8381 3473 8383 3473 8389
      3474 8394 3464 8404 3466 8412 3465 8415
      3474 8410 3483 8423 3493 8416 3495 8418
      3496 8417 3499 8410 3499 8367
TIME...MOT...LOC 1900Z 218DEG 8KT 3485 8408
Special weather statement, Jul 10, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT TUE JUL 10 2012

GAZ024-101930-
308 PM EDT TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BANKS COUNTY UNTIL 330 PM EDT...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PINEFIELD CROSSROADS...MOVING NORTHEAST AT 5
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BANKS COUNTY THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE FIVE POINTS...BANKS CROSSING...HOMER...PINEFIELD
CROSSROADS AND HOLLINGSWORTH. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

&&

LAT...LON 3448 8343 3444 8338 3433 8339 3426 8334
      3420 8338 3420 8341 3426 8348 3425 8357
      3432 8365 3434 8365 3436 8367 3439 8366
      3449 8353
TIME...MOT...LOC 1909Z 206DEG 4KT 3438 8342

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:04 PM EDTSpecial Weather StatementFFCDouglas26 min
Jul 9, 8:20 PM EDTSpecial Weather StatementFFCRockdale25 min
Jul 9, 8:29 PM EDTSpecial Weather StatementFFCCobb31 min
Jul 9, 8:34 PM EDTSpecial Weather StatementFFCPike26 min
Jul 9, 8:49 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett41 min
Jul 9, 8:52 PM EDTSpecial Weather StatementFFCCarroll38 min
Jul 9, 8:58 PM EDTSevere Thunderstorm WarningFFCCarroll32 min
Jul 9, 9:00 PM EDTSpecial Weather StatementFFCLamar30 min
Jul 9, 9:28 PM EDTSpecial Weather StatementFFCHaralson32 min
Jul 9, 9:30 PM EDTSpecial Weather StatementFFCJohnson30 min
Jul 9, 9:33 PM EDTSpecial Weather StatementFFCJohnson27 min
Jul 9, 9:43 PM EDTSpecial Weather StatementFFCDeKalb32 min
Jul 9, 9:56 PM EDTSpecial Weather StatementFFCPaulding34 min
Jul 9, 10:10 PM EDTSpecial Weather StatementFFCBibb, Monroe35 min
Jul 9, 10:16 PM EDTSpecial Weather StatementFFCBartow29 min
Jul 9, 10:34 PM EDTSpecial Weather StatementFFCCarroll26 min
Jul 9, 10:42 PM EDTSpecial Weather StatementFFCFulton33 min
Jul 9, 10:44 PM EDTSpecial Weather StatementFFCBibb31 min
Jul 9, 10:56 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton49 min
Jul 9, 11:13 PM EDTSpecial Weather StatementFFCTwiggs32 min
Jul 9, 11:37 PM EDTSpecial Weather StatementFFCBarrow38 min
Jul 9, 11:52 PM EDTSpecial Weather StatementFFCBarrow23 min
Jul 10, 12:11 AM EDTSpecial Weather StatementFFCTaliaferro34 min
Jul 10, 12:48 AM EDTSpecial Weather StatementFFCMurray42 min
Jul 10, 1:09 AM EDTSpecial Weather StatementFFCClarke, Oconee36 min
Jul 10, 1:28 AM EDTSpecial Weather StatementFFCFannin, Gilmer, Murray32 min
Jul 10, 1:32 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer28 min
Jul 10, 2:00 AM EDTSpecial Weather StatementFFCFannin, Union30 min
Jul 10, 12:06 PM EDTSpecial Weather StatementFFCChattooga, Walker24 min
Jul 10, 12:21 PM EDTSpecial Weather StatementFFCLumpkin24 min
Jul 10, 12:28 PM EDTSpecial Weather StatementFFCChattooga32 min
Jul 10, 12:42 PM EDTSpecial Weather StatementFFCWalker33 min
Jul 10, 12:47 PM EDTSpecial Weather StatementFFCLumpkin28 min
Jul 10, 12:57 PM EDTSpecial Weather StatementFFCChattooga, Floyd33 min
Jul 10, 1:10 PM EDTSpecial Weather StatementFFCWalker20 min
Jul 10, 1:11 PM EDTSpecial Weather StatementFFCWhite34 min
Jul 10, 1:26 PM EDTSpecial Weather StatementFFCCatoosa, Floyd, Gordon, Murray, Whitfield34 min
Jul 10, 1:41 PM EDTSpecial Weather StatementFFCLumpkin34 min
Jul 10, 2:01 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker29 min
Jul 10, 2:11 PM EDTSpecial Weather StatementFFCWhite19 min
Jul 10, 2:29 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Fannin, Murray, Union, Walker and 1 more31 min
Jul 10, 2:59 PM EDTSpecial Weather StatementFFCTowns, Union31 min
Jul 10, 3:13 PM EDTSpecial Weather StatementFFCPickens17 min
Jul 10, 3:25 PM EDTSpecial Weather StatementFFCUnion20 min
Jul 10, 3:36 PM EDTSpecial Weather StatementFFCDawson, Fannin, Gilmer, Pickens, Union24 min
Jul 10, 3:43 PM EDTSpecial Weather StatementFFCTowns32 min
Jul 10, 3:59 PM EDTSpecial Weather StatementFFCDawson, Fannin, Lumpkin, Union31 min
Jul 10, 4:07 PM EDTSpecial Weather StatementFFCCherokee23 min
Jul 10, 4:27 PM EDTSpecial Weather StatementFFCUnion33 min
Jul 10, 4:36 PM EDTSpecial Weather StatementFFCCherokee24 min
Jul 10, 4:40 PM EDTSpecial Weather StatementFFCHall35 min
Jul 10, 4:44 PM EDTSevere Thunderstorm WarningFFCHall, Lumpkin31 min
Jul 10, 4:57 PM EDTSpecial Weather StatementFFCDawson, Forsyth33 min
Jul 10, 5:13 PM EDTSevere Thunderstorm WarningFFCBanks, Hall, Jackson, Lumpkin32 min
Jul 10, 5:15 PM EDTSevere Thunderstorm WarningFFCPaulding45 min
Jul 10, 5:31 PM EDTSpecial Weather StatementFFCHaralson29 min
Jul 10, 5:34 PM EDTSpecial Weather StatementFFCCobb26 min
Jul 10, 5:37 PM EDTSpecial Weather StatementFFCBanks, Hall, Jackson23 min
Jul 10, 5:39 PM EDTSevere Thunderstorm WarningFFCHaralson51 min
Jul 10, 5:40 PM EDTSevere Thunderstorm WarningFFCCobb50 min
Jul 10, 5:44 PM EDTSpecial Weather StatementFFCCarroll31 min
Jul 10, 5:54 PM EDTSpecial Weather StatementFFCMadison36 min
Jul 10, 5:58 PM EDTSpecial Weather StatementFFCBanks, Hall, Jackson32 min
Jul 10, 6:02 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton28 min
Jul 10, 6:27 PM EDTSpecial Weather StatementFFCPolk48 min
Jul 10, 6:29 PM EDTSpecial Weather StatementFFCBanks, Jackson, Madison46 min
Jul 10, 6:30 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Gwinnett30 min
Jul 10, 6:36 PM EDTSpecial Weather StatementFFCStewart39 min
Jul 10, 6:39 PM EDTSpecial Weather StatementFFCWarren36 min
Jul 10, 6:45 PM EDTSpecial Weather StatementFFCHenry, Spalding30 min
Jul 10, 6:47 PM EDTSpecial Weather StatementFFCDeKalb28 min
Jul 10, 6:50 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett40 min
Jul 10, 6:56 PM EDTSpecial Weather StatementFFCClayton34 min
Jul 10, 7:00 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Hall, Jackson30 min
Jul 10, 7:08 PM EDTSpecial Weather StatementFFCClarke, Madison, Oconee37 min
Jul 10, 7:11 PM EDTSpecial Weather StatementFFCWilkes34 min
Jul 10, 7:15 PM EDTSpecial Weather StatementFFCBartow, Floyd, Polk30 min
Jul 10, 7:16 PM EDTSpecial Weather StatementFFCMuscogee44 min
Jul 10, 7:17 PM EDTSpecial Weather StatementFFCRockdale28 min
Jul 10, 7:27 PM EDTSpecial Weather StatementFFCBarrow, DeKalb, Gwinnett, Jackson33 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.